Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 6, NWS St. Louis, MO

June 1, 2006Montgomery County, Missouri

NWS St. Louis, MO issued this flash flood warning at Jun 1, 2006, 2:12 PM CDT for Montgomery County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2006, 2:12 PM CDT (19:12 UTC)
Expired
Jun 1, 2006, 7:15 PM CDT
In force
5 hr
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Montgomery County, MO

The radar

The St Louis radar (KLSX), 72 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLSX 011918
FFWLSX
MOC139-020015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
212 PM CDT THU JUN 1 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 715 PM CDT

* AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM COMPLEX CENTERED OVER INTERSTATE
70 FROM WILLIAMSBURB EAST TO JUST WEST OF WARRENTON. THESE STORMS
ARE MOVING VERY SLOWLY TO THE EASTACROSS THE WARNED AREA.

* FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL BE   
AFFECTING WELLSVILLE...MONTGOMERY CITY...BUELL...HIGH HILL...
JONESBURG AND BELLFLOWER.

RAINFALL TOTALS WILL REACH 2 TO NEARLY 4 INCHES OF RAIN BETWEEN
NOW AND 400 PM THIS AFTERNOON. INTERSTATE 70 MAY BE SUSCEPTIBLE 
TO FLOODING AND SECONDARY ROADS AND FLOOD-PRONE AREAS WILL BE 
EVEN MORE LIKELY TO HAVE PROBLEMS. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3871 9166 3873 9144 3884 9145 3886 9128
      3914 9128 3915 9162

$$

PEDIGO
2 follow-up statements
000 
WGUS73 KLSX 012247
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT THU JUN 1 2006

MOC139-020015-
MONTGOMERY MO-
545 PM CDT THU JUN 1 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
MONTGOMERY COUNTY...

AT 542 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THERE 
WAS STILL A POTENTIALLY DANGEROUS AMOUNT OF WATER ON SOME ROADS IN 
THE COUNTY.  WHILE THE HEAVY RAIN HAS ENDED...THIS WATER COULD STILL 
TAKE SOME TIME TO DRAIN INTO AREA STREAMS AND RIVERS WHICH ARE 
ALREADY SWOLLEN FROM THE RAIN.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLSVILLE...
NEW FLORENCE...MONTGOMERY CITY...BELL AND BELLFLOWER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3871 9166 3873 9144 3884 9145 3886 9128
      3914 9128 3915 9162

$$

CARNEY
000 
WGUS73 KLSX 020021
FFSLSX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT THU JUN 1 2006

MOC139-020026-
MONTGOMERY MO-
716 PM CDT THU JUN 1 2006

...THE FLASH FLOOD WARNING FOR MONTGOMERY COUNTY EXPIRED AT 715 PM
CDT...

LOCAL LAW ENFORCEMENT OFFICIALS INDICATE THAT FLOODING IS NO LONGER 
OCCURRING AND THE HIGH WATER HAS RECEDED.  THUS THE FLASH FLOOD 
WARNING HAS BEEN ALLOWED TO EXPIRE.

LOW WATER CROSSINGS SHOULD STILL BE APPROACHED WITH CAUTION AND  
AVOIDED IF COVERED BY ANY WATER AT ALL.  

IN ADDITION...CHILDREN SHOULD NOT BE ALLOWED TO PLAY IN OR NEAR 
CREEKS AND STREAMS WITH FAST FLOWING WATER.


LAT...LON 3871 9166 3873 9144 3884 9145 3886 9128
      3914 9128 3915 9162

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 5:35 AM CDT, 8 hours 37 minutes earlier.

Area forecast discussion, Jun 1, 5:35 AM CDT, 8 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
535 AM CDT THU JUN 1 2006

.DISCUSSION...
CONVECTION MAINLY OVR THE NRN PTN OF THE CWA ATTM N OF WK SFC WV NR
COU ALONG VRY ILL DEFINED CDFNT.  ANOTHER AREA OF CONVECTION OVR THE
ERN PTN OF THE CWA THAT SHOULD PUSH E OF THE CWA BFR 12Z THU.
SHRTWV TROF CURRENTLY EXTDG FM MN SW THRU N CNTRL NEBRASKA WL MOV
SEWD THRU MO THIS AFTN AND TGT. THIS FEATURE WILL FINALLY PUSH THE
WK CDFNT AND SFC WV SE OF THE CWA BY TGT ENDING THE CHC OF
CONVECTION. BEST CONVECTIVE POTENTIAL SHOULD PUSH SEWD THRU THE
CWA TDA...AND WILL PROBABLY INCLUDE LOW CHC POPS OVR THE EXTREME
ERN AND SRN PTN OF THE CWA THIS EVNG. WILL GO BLW PERSISTANCE ON
MAX TEMPS TDA WITH CLOUD CVR...PCPN AND WK LOW LVL CAA MAINLY OVR
THE NRN AND WRN PTN OF THE CWA LTR TDA BHND THE 850 MB TROF.
SHOULD ALSO HAVE DCRSG CLOUDINESS TGT BHND THE MID-UPR LVL SHRTWV
TROF AND AS DRIER LOW LVL AIR FILTERS SEWD THRU THE CWA AS
SFC/850 MB RDG BLDS EWD INTO THE REGION. PLAN TO LEAVE FCST DRY
FRI AND FRI NGT...ALTHOUGH MDLS DO SHOW NW FLOW SHRTWVS DROPPING
SEWD THRU THE GRT LKS INTO THE OH AND TN VLY REGIONS. IT APRS THAT
THE PCPN SHOULD REMAIN E OF THE CWA WITH A LACK OF LOW-MID LVL
MOISTURE OVR THE CWA TO SUPPORT PCPN PLUS ONLY WK FRCG. NAM MDL
DEPICTS WAA TYPE CONVECTION ON SAT AND SAT NGT ON THE BACKSIDE OF
THE SFC RDG...BUT THIS WILL LIKELY REMAIN W OF THE CWA.

GKS

&&

.AVIATION...
FOR THE 12Z TAFS...
A WEAK COLD FRONT EXTDG FROM NEAR KMTO TO NR KCOU WL PUSH SWD
TODAY AS A WEAK UPPER LEVEL STORM SYSTEM MOVES ACROSS MO/IL. THIS
SHOULD SUPPLY ENOUGH FORCING TO PRODUCE SHRA THRU 15Z AT KUIN AND 19Z
AT KSTL/KSUS. AMOUNT OF INSTABILITY AVAILABLE THIS MORNING IS
LIMITED...SO HAVE NOT INCLUDED IN THE TAFS AS EXPECTED AREAL COVERAGE
WILL BE SCT. EXPECT A SHORT PERIOD OF LIFR AT KCOU/KUIN AS CIGS HAVE
BEEN IN THE 004-008 RANGE MOST OF THE NIGHT OVER PARTS OF
CNTRL/NERN MO AND W CNTRL IL. CIGS WILL BECOME VFR LATER THIS
MORNING/AFTN AS DRY AIR WORKS INTO THE LOW LEVELS.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 1, 5:58 AM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
558 AM CDT THU JUN 1 2006

ILZ058>060-064-065-095>100-102-MOZ018-019-026-027-034>036-041-042-
047>052-059>065-072-073-084-099-021100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-COLE-
CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-
MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-
PIKE IL-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST. LOUIS-
ST. LOUIS CITY-WARREN-WASHINGTON-
558 AM CDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO THIS EVENING AS A
COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. SOME OF THESE
STORMS MAY PRODUCE VERY HEAVY RAINFALL AND POSSIBLY SMALL HAIL AND
STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ069-070-074-079-101-MOZ074-075-085-021100-
CLINTON IL-MADISON-MARION IL-RANDOLPH IL-ST. CLAIR IL-
ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON IL-
558 AM CDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
AS A COLD FRONT MOVES SOUTHEASTWARD THROUGH THE REGION. THUNDERSTORMS
WILL DEVELOP ALONG AND AHEAD OF THIS COLD FRONT. A FEW OF THESE
STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
SOME OF THESE STORMS MAY ALSO PRODUCE VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY OR TONIGHT.

GKS

In the hours before

Special weather statement, Jun 1, 12:36 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 PM CDT THU JUN 1 2006

MOZ061-011830-
ST CHARLES-
1236 PM CDT THU JUN 1 2006

AT 1235 PM...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHERN ST.
CHARLES COUNTY...ABOUT 3 MILES NORTHWEST OF ST. PAUL.  THIS STORM
IS MOVING SOUTHEAST AT 10 TO 20 MPH...AND WILL BE AFFECTING
ST. PAUL....KAMPSVILLE...AND THE ST. CHARLES AREA BETWEEN 1235 PM
AND 130 PM.  HEAVY RAIN...SMALL HAIL...AND WIND GUSTS OF 30 TO 45
MPH WILL BE POSSIBLE WITH THE STORMS PASSAGE.

TRUETT

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.